Does penicillin induced pseudomembranous colitis go away by itself with further antibiotics?

No. Clostridium difficile colitis seldom if ever resolves without treatment and can be potentially life-threatening. One of the major complications of therapy with antibiotics, and where possible, discontinuance of the antibiotics inducing the illness with aid substantially in the success of therapy against it.

Related Questions

Can penicillin induced pseudomembranous colitis go away by itself?

I don't know. The details, but this condition is a specific diagnosis that requires a special test. In general it also requires treatment with specific antibiotics because it is an infection caused by c. Difficile. Talk to your doctor who made the diagnosis what he considers best treatment for your condition. Read more...

Does penicillin induced pseudomembranous colitis go away without drugs?

Severity. Most of the time not but if mild may be able to treat with probiotics but would not take a chance. Seek help. It can be serious as in life threatening. www.drlugo.com. Read more...

Relationship of c. Difficile/pseudomembranous colitis?

One and the Same. Pseudomembraneous colitis, so-named based on its appearance via colonoscopy, is caused by an overgrowth of clostridium difficile in the colon secondary to antibiotic use. Treatment, ironically, involves administering (different) antibiotics. Rarely, life-threatening dilitation of the colon can occur, sometimes requiring emergency surgery. Read more...
Common cause. C.Diff is by far the most common cause of pseudomb. Colitis. But not all cases of c.Diff have pseudomb. And not all cases of pseudomb. Colitis is c.Diff. Read more...

What is the treatment for pseudomembranous colitis?

Usually antibiotics. Vancomycin and Metronidazole are the most commonly used; fidaxomicin was recently approved; Rifampin and Rifaximin are also used; non-antibiotic therapies: probiotics containing saccharomyces boulardii have been shown to be of benefit; fecal transplants are very effective in difficult cases; some patients seem to resolve the infection without treatment. Read more...

Bm mucus. Is this an indication of pseudomembranous colitis?

Not likely. There are many other causes of mucus in stool. If that is your only symptom, not likely to be pseudomembranous colitis which is associated with the use of broad spectrum antibiotics. The latter usually causes much more significant symptoms of diearhea with or without bleeding, abdominal pain. If it is suspected, see your doctor for a simple test to make the diagnosis. Read more...
Could be. That could be many things. See a gastroenterologist soon. www.drlugo.com. Read more...

One of the side effects of cephalexin is it can cause pseudomembranous colitis. If you were to give a percentage, how likely is this to happen?

Cannot. Clostridium difficile colitis occurs when you alter the normal colonic flora with antibiotics and it grows out and produces toxin. Whether this happens depends on whether you were previously colonized with this organism, the strain in your colon and other factors. No specific %s are available. Don't use antibiotics unless absolutely necessary. Read more...

I have been given a 5 day course klindamicin after dental work budapest. I read it had high risk of pseudomembranous colitis. Are short courses safe?

Dr. not Internet. It's great that you do your research and try to be an informed consumer or patient. This question should be answered by the doctor who knows your complete medical history, can examine you and discuss risks vs. rewards and alternative medications. In general I don't find it a big risk but I cannot comment on your particular situation. Call your doctor to discuss this! Read more...
Colitis. Yes, on a short regimen of clindamycin you should be fine. If you suspect pseudomembranous colitis, go to your doctor, they will likely prescribed you metronidazole (flagyl) to help get rid of it. Clindamycin has gotten a bad reputation for causing pseudomembranous colitis but the literature on this shows that clindamycin has about the same change of causing SC as many other commonly used Abs. Read more...
It is possible. The most common antibiotics associated with this condition are ampicillin and clindamycin. People who have had pseudomembranous colitis should always inform their doctors before taking antibiotics again. Read more...